Alert archive / Missouri / Tornado Warnings in 2025

Tornado Warning 15, NWS Kansas City, MO

June 3, 20254 counties in Missouri

NWS Kansas City, MO issued this tornado warning at Jun 3, 2025, 2:24 PM CDT for 4 counties in Missouri. It was in force for 36 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2025, 2:24 PM CDT (19:24 UTC)
Expired
Jun 3, 2025, 3:00 PM CDT
In force
36 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Clay County, MO, Jackson County, MO, Lafayette County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 37 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 2:25 PM CDTTORNADO3 Nnw Raytown, MOConfirmed tornado via radar and video footage.
Jun 3, 2:26 PM CDTTSTM WND DMG2 N Raytown, MODowned tree onto a vehicle near 47th and Maywood. Time estimated from radar.
Jun 3, 2:26 PM CDTTSTM WND DMG3 Nnw Raytown, MOSemi blown over near I-435 and Raytown Road. Multiple trees down east of this location. Time estimated from radar.
Jun 3, 2:27 PM CDTTSTM WND DMG2 Nw Raytown, MOMultiple reports of tree limbs and wires down in the Raytown area. Time estimated from radar.
Jun 3, 2:30 PM CDTTSTM WND DMG1 Ese Independence, MOSeveral downed or snapped trees near Lees Summit Road. Time estimated from radar.
Jun 3, 2:30 PM CDTTSTM WND DMG1 Se Raytown, MODowned wires and power outages near Crisp Avenue. Time estimated from radar.
Jun 3, 2:30 PM CDTTSTM WND DMG2 Ssw Independence, MOEM relayed images of large tree snapped/down just NE of intersection of 35th and Crysler. Time estimated from radar.
Jun 3, 2:30 PM CDTTSTM WND DMG3 S Maywood, MOMultiple reports of downed trees between Independence and Raytown. Time estimated from radar.
Jun 3, 2:35 PM CDTTSTM WND DMG2 E Independence, MOEM relayed images of multiple trees snapped, downed over roadway, or on homes. Time estimated from radar.
Jun 3, 2:37 PM CDTTORNADO2 E Independence, MOStorm survey team has noted damage consistent with a tornado. More information to come.
Jun 3, 2:40 PM CDTTSTM WND DMG2 E Independence, MOSeveral downed trees near Truman Road east of Route 291. Time estimated from radar.
Jun 3, 2:40 PM CDTTSTM WND DMG3 Se Courtney, MODowned tree onto a boat at a residence near Jackson Drive. Time estimated from radar.
Jun 3, 2:40 PM CDTTSTM WND DMG4 E Independence, MOSocial media report and photo of downed tree damaging a vehicle near Alexander Road. Time estimated from radar.
Jun 3, 2:40 PM CDTTSTM WND DMG4 Se Courtney, MOSocial media photos and reports of trees down on Jones Road. Time estimated from radar.
Jun 3, 2:45 PM CDTTSTM WND DMG5 Wsw Buckner, MORelayed report of severe large tree limbs down across Highway 7. Time estimated from radar.
Jun 3, 2:47 PM CDTTSTM WND DMG5 Wsw Buckner, MOSocial media report of downed power lines and bent over power poles near Indian Trails Elementary. Time estimated from radar.
Jun 3, 2:55 PM CDTTSTM WND DMGBuckner, MODowned wires and power outages near Central Street. Time estimated from radar.
Jun 3, 2:59 PM CDTTSTM WND DMG3 N Lake Tapawingo, MOSeveral reports of downed trees north of Lake Tapawingo. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 1:38 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.4 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

989 
WFUS53 KEAX 031924
TOREAX
MOC047-095-107-177-032000-
/O.NEW.KEAX.TO.W.0015.250603T1924Z-250603T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Kansas City/Pleasant Hill MO
224 PM CDT Tue Jun 3 2025

The National Weather Service in Pleasant Hill has issued a

* Tornado Warning for...
  Southeastern Clay County in west central Missouri...
  Southwestern Ray County in west central Missouri...
  West central Lafayette County in west central Missouri...
  Central Jackson County in west central Missouri...

* Until 300 PM CDT.

* At 224 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Raytown, moving east at 45 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Kansas City, Independence, Lee's Summit, Blue Springs, Raytown,
  Grain Valley, Sugar Creek, Buckner, Courtney, Lake Tapawingo,
  Sibley, and Levasy.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 5 and 24.
 Interstate 470 between mile markers 14 and 16.
 Interstate 435 between mile markers 58 and 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3913 9447 3912 9445 3914 9443 3916 9437
      3922 9424 3921 9421 3921 9417 3918 9419
      3917 9413 3904 9407 3896 9454 3908 9458
TIME...MOT...LOC 1924Z 249DEG 39KT 3904 9452 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Pesel
2 follow-up statements
769 
WWUS53 KEAX 031930
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
230 PM CDT Tue Jun 3 2025

MOC047-095-107-177-032000-
/O.CON.KEAX.TO.W.0015.000000T0000Z-250603T2000Z/
Clay MO-Ray MO-Lafayette MO-Jackson MO-
230 PM CDT Tue Jun 3 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
SOUTHEASTERN CLAY...SOUTHWESTERN RAY...WEST CENTRAL LAFAYETTE AND
CENTRAL JACKSON COUNTIES...

At 230 PM CDT, a confirmed large and extremely dangerous tornado was
located near Raytown, moving east at 45 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Kansas City, Independence, Lee's Summit, Blue Springs, Raytown, Grain
Valley, Sugar Creek, Buckner, Courtney, Lake Tapawingo, Sibley, and
Levasy.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 5 and 24.
 Interstate 470 between mile markers 14 and 16.
 Interstate 435 between mile markers 58 and 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3913 9447 3912 9445 3914 9443 3916 9437
      3922 9424 3921 9421 3921 9417 3918 9419
      3917 9413 3904 9407 3896 9454 3908 9458
TIME...MOT...LOC 1930Z 249DEG 39KT 3906 9444 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN

$$

Pesel
260 
WWUS53 KEAX 031942
SVSEAX

Severe Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
242 PM CDT Tue Jun 3 2025

MOC107-031951-
/O.CAN.KEAX.TO.W.0015.000000T0000Z-250603T2000Z/
Lafayette MO-
242 PM CDT Tue Jun 3 2025

...THE TORNADO WARNING FOR WEST CENTRAL LAFAYETTE COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for west central
Missouri.

&&

LAT...LON 3901 9440 3912 9445 3914 9443 3916 9437
      3922 9424 3921 9417 3918 9419 3917 9413
      3912 9410 3904 9411
TIME...MOT...LOC 1941Z 249DEG 39KT 3910 9430 

$$

MOC047-095-177-032000-
/O.CON.KEAX.TO.W.0015.000000T0000Z-250603T2000Z/
Clay MO-Ray MO-Jackson MO-
242 PM CDT Tue Jun 3 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
SOUTHEASTERN CLAY...SOUTHWESTERN RAY AND NORTHEASTERN JACKSON
COUNTIES...

At 241 PM CDT, a confirmed large and extremely dangerous tornado was
located near Independence, moving east at 45 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Radar confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

Locations impacted include...
Independence, Lee's Summit, Blue Springs, Grain Valley, Sugar Creek,
Buckner, Courtney, Lake Tapawingo, Sibley, and Levasy.

This includes the following highways...
 Interstate 70 in Missouri between mile markers 13 and 22.
 Interstate 470 between mile markers 15 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

&&

LAT...LON 3901 9440 3912 9445 3914 9443 3916 9437
      3922 9424 3921 9417 3918 9419 3917 9413
      3912 9410 3904 9411
TIME...MOT...LOC 1941Z 249DEG 39KT 3910 9430 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN

$$

Pesel

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this tornado warning went out at Jun 3, 1:20 PM CDT, 1 hour 4 minutes earlier. Its key messages:

  • Widespread showers and storms today through tonight, in several rounds. Heavy rain and flooding likely.
  • Strong to severe storms is this afternoon and evening. Large hail and damaging winds are the main hazards. Tornado threat remains low but not zero.
  • Cooler conditions later in the week with additional chances for showers and storms.
Area forecast discussion, Jun 3, 1:20 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
120 PM CDT Tue Jun 3 2025

.KEY MESSAGES...

- Widespread showers and storms today through tonight, in several
  rounds. Heavy rain and flooding likely.

- Strong to severe storms is this afternoon and evening. Large
  hail and damaging winds are the main hazards. Tornado threat
  remains low but not zero.

- Cooler conditions later in the week with additional chances
  for showers and storms.

&&

.DISCUSSION...
Issued at 104 PM CDT Tue Jun 3 2025

Todays forecast will continue to be stormy and rainy as a result of
an upper wave an a cold front in the area moving very slowly to the
southeast. In the vicinity of the front (which is currently draped
across central Kansas into northwest Missouri) moisture parameters
are of note. Precipitable water values south of the KC Metro are
pushing close to 2 inches this afternoon. Moisture transport is to
the northeast which is nearly parallel to storm motion along the
frontal boundary. Continued scattered shower and thunderstorm
development is expected south of the front with this activity already
fairly filled in.

Southwest parts of the area have managed to clear
out a bit this afternoon leading to increased instability in our far
southern CWA. To our west, stronger convection has developed in
central Kansas and it continues to track to the east. As the
move into our area, strong winds and large hail will be a
possibility, thanks to the heating that has occurred south of
the Kansas City Metro. A QLCS tornado threat also evident with a
few embedded meso's possible within the line. Wind gusts up to
60 mph look to be the biggest threat with this system however.
One caveat to severe potential is continued development of
scattered storm activity out ahead of this line which may impede
its ability to tap into the instability in our area, although
this remains less likely at this time. With the CAPE gradient
currently draped south of I-70, it looks as through the greatest
severe threat will remain south of this line and track east
into central Missouri.

Also of concern in addition to severe risk is periodic heavy
rainfall this afternoon across the Kansas City Metro and
locations south. Rainfall rates of 1-2 inches per hour look
possible with amounts as high as 4 inches in isolated locations
by this evening. The evening commute is expected to be impacted
and typical flood locations will likely be impacted in Kansas
City. River flooding will also be of concern this evening with
several gauges already rising.

Shower and thunderstorm activity is expected tapper off after sunset
leaving the area mostly dry before sunrise on Wednesday.
Temperatures Wednesday will be a bit cooler after the passage
of the cold front and mainly in the 70s across the area. Several
additional rounds of showers and thunderstorms will be possible
over the next several days and into the weekend as several
waves move through.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1246 PM CDT Tue Jun 3 2025

Scattered showers and thunderstorm activity expected to continue
through the afternoon into the evening. Along with this
activity, decreasing ceilings toward IFR can be expected this
afternoon. After activity concludes, expect to see improvement
to the ceilings back to MVFR after sunset, then gradually
trending back to VFR by morning.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through Wednesday morning for MOZ002>008-011>017-
     020>025-028>033-037>040-043>046-053-054.
KS...Flood Watch through Wednesday morning for KSZ025-057-060-
     102>105.

&&

DISCUSSION...WFO EAX
AVIATION...WFO EAX
Hazardous weather outlook, Jun 3, 5:05 AM CDT, 9 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
0505 AM CDT Tue Jun 03 2025

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-041005-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
0505 AM CDT Tue Jun 03 2025

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Through tonight.

Please go to weather.gov/eax/hwo for more information on
potential weather hazards.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 9:11 AM CDTAreal Flood AdvisoryEAXBates, Cass3 hr
Jun 3, 9:18 AM CDTRiver Flood WarningEAXCass, Henry, Johnson11 hr
Jun 3, 12:16 PM CDTRiver Flood WarningEAXBates7 days
Jun 3, 12:31 PM CDTAreal Flood AdvisoryEAXBuchanan, Platte6 hr
Jun 3, 1:12 PM CDTFlash Flood WarningEAXPlatte6 hr
Jun 3, 1:32 PM CDTSevere Thunderstorm WarningEAXPlatte58 min
Jun 3, 2:07 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXCaldwell, Cass, Clay, Clinton, Jackson, Lafayette and 2 more53 min
Jun 3, 2:08 PM CDTTornado WarningEAXCass, Jackson37 min
Jun 3, 2:16 PM CDTFlash Flood WarningEAXCass, Clay, Jackson, Platte, Ray5 hr
Jun 3, 2:38 PM CDTFlash Flood WarningEAXBuchanan, Caldwell, Clay, Clinton, Jackson, Platte and 1 more5 hr
Jun 3, 2:53 PM CDTSevere Thunderstorm Warning Considerable damage threatEAXCaldwell, Carroll, Cass, Clay, Clinton, Jackson and 4 more52 min
Jun 3, 2:55 PM CDTTornado WarningEAXClay, Jackson, Lafayette, Ray25 min
Jun 3, 3:13 PM CDTSevere Thunderstorm WarningEAXCaldwell, Carroll, Chariton, Daviess, Grundy, Linn and 3 more62 min
Jun 3, 3:28 PM CDTSevere Thunderstorm WarningEAXCarroll, Cass, Chariton, Jackson, Johnson, Lafayette and 3 more47 min
Jun 3, 3:31 PM CDTSevere Thunderstorm WarningEAXCarroll, Saline44 min
Jun 3, 3:56 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Cooper, Howard, Pettis, Saline49 min
Jun 3, 4:02 PM CDTSevere Thunderstorm WarningEAXAdair, Chariton, Linn, Macon, Mercer, Putnam and 2 more58 min
Jun 3, 4:32 PM CDTSevere Thunderstorm WarningEAXAdair, Chariton, Cooper, Howard, Linn, Macon and 3 more58 min
Jun 3, 4:55 PM CDTFlash Flood WarningEAXBates, Cass4 hr
Jun 3, 5:27 PM CDTAreal Flood WarningEAXChariton, Cooper, Howard, Macon, Randolph, Saline16 hr

Nearby

Tornado Warnings in Missouri, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.